Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking cipro for kidney infection. Severe pain, fever, nausea, urge to urinate. Permanent cure?

i recently had a kidney infection. i was put on cipro i took it as directed and im done with it and im not any better. Im in severe pain and running a fever , nauseated and very tired. its my left side flank pain goes into my back. pain is sharp and burning. i have the urgency to go pee but not going alot. i have a history of kidney stones and kidney infections since first grade ive been hospitalized every time for some reason the e.r. said my u/a was good and my blood work is fine. i know somethings not right, i know when my kidney is bothering me ive struggled with kidney issue since as a small child. the pain seems to be relieved slightly when i lay on my right side. what is going on?? can i have it removed? im seriously considering that because ive had only problem with my left kidney and its already scarred up from repeated infections, i just want it to stop. i need to concentrate on my 3 yr old son and go to school again someday. thanks
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Its almost certain you got a urinary tract infection. Signs and symptoms described are compatible with both a bladder and kidney infection (acute cystitis and pyelonephritis). The main fear in this situation now is a kidney abscess and kidney failure.
It is urgent you met a nephrologist for urine culture and sensitivity tests and an abdominal ultrasound. Serum urea creatinine levels, blood cultures, markers of inflammation, complete blood count and an electrolyte panel are also very important.
I suggest you organize a rapid appointment with a nephrologist, its really urgent.
Thanks and hope this helps,
Best regards,
Luchuo, MD.
Answered: Thu, 14 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor